Bad Effects from Macrobid

“To me, it is poison.”

 

My experience with Macrobid: Within about a 15-month period, I was put on Macrobid about 6 times for recurring urinary tract infections. By the 5th and 6th time, I was experiencing extreme fatigue; extreme muscle pain in my neck, shoulder and upper back; very irritable; and I felt like I was having a nervous breakdown. I could barely function. At about the 3rd day on this drug (when I took it the last time) I could not get up and go to work, I felt so exhausted. I also experienced headaches.

I felt like I had the worst flu with the aches, pains, and fatigue, and my mood took a turn for the worst. I called Poison Control here in Miami and they told me that “yes, you are experiencing all these side effects from the Macrobid. Stop taking the drug and the effects are slowly reversible.” I also called my doctor and he basically said the same thing. The bad effects from this drug lasted for about three months. I felt horrible and could barely take care of myself and my animals and go to work. I felt like I needed to get on disability and to take a leave of absence from work. I had to go to the chiropractor about 3 times a week to relieve the pain. The pain would not go away. And then I started going to a pain center for deep neuromuscular massage and finally ended up with a Rheumatologist about 4 weeks ago who has taken extensive blood tests, of which I have not gotten the results yet, and he put me on 2 anti-depressants (Celexa and Deseryl) and arthritic medication (Celebrex). I have slowly started to recover, regain my energy, and mentally feeling better.

I still experience pain in my body, but it has improved. I believe I have Fibromyalgia and that the Macrobid aggravated every symptom in my body to the fullest degree possible.
To me, it is poison.

Eva Wilson EMW
EMW@co.miami-dade.fl.us

10/5/2000

This is Survivor Story number 11.
Total number of stories in current database is 96

879 total views, no views today

Withdrawing from Prozac after Eleven Years

“I credit (finding the ICFDA web site) with saving my life.”

I am grateful to you and your colleagues for warning people about the dangers of SSRI’s I am withdrawing from Prozac now after taking it for eleven years. Until January of this year I was taking 60 mgs/day of Prozac. I have taken doses as high as 80 mgs/day! After experiencing a psychotic episode (one of many). In January I found the ICFDA website. I credit that discovery with saving my life and I am grateful to you and your colleagues for warning people about the dangers of SSRI’s. After tapering off of the drug for four months I took my last dose of Prozac nineteen days ago. I have experienced all of the major SSRI withdrawal effects. Right now my biggest problem is disturbed sleep patterns and extreme fatigue.

I know that it might be beneficial to seek the help of a medical doctor but after my experience with Prozac I don’t know who to trust. I know that most MDs or DOs are probably part of the medical/pharmaceutical establishment that got me into this position in the first place.

Aaron L. Swinger
5152 Burgoyne Lane
Columbus, Ohio 43220-7345
(614)459-5281

6/21/2000

This is Survivor Story number 20.

Total number of stories in current database is 96

685 total views, no views today